MAUDE Adverse Event Report: Penumbra, Inc. Ruby Coil; HCG, KRD

Penumbra, Inc. Ruby Coil; HCG, KRD
Catalog Number RBY2C4060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the aortic false lumen using a ruby coil, and a lantern delivery microcatheter (lantern).The ruby coil would not advance beyond a certain point within the lantern.Therefore, the physician attempted to retract the coil.While retracting the coil back, the ruby coil unintentionally detached within the microcatheter.Therefore, the lantern containing the detached the ruby coil was removed.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
Ruby Coil
Common Device Name
HCG, KRD
Manufacturer (Section D)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
+1(510)748-3200
MDR Report Key50712638
Report Number3005168196-2026-00302
Device Sequence Number21485587
Product Code HCG
UDI-Device Identifier00814548019437
UDI-Public00814548019437
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C4060
Device Lot NumberF109708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown